Doctors Lounge - Reproductive Medicine AnswersBack to Reproductive Medicine Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/16/2017.
Forum Name: Fertility
Question: LH surge but no cervical mucus
|flora***** - Sat Mar 24, 2007 2:22 am|
I am 32 year old female and trying to conceive. I have a regular 28 day cycle and have used an OPK. Three days ago the OPK was positive. I have also been charting cervical mucus and position. After the LH surge my cervix has been high and soft but I am very dry with no cervical mucus at all.
Does this show a problem with fertility for me? I am not on any medications.
|Dr. Chan Lowe - Sat Mar 24, 2007 10:59 am|
It is difficult to say for certain as each woman's body is different. However, lack of cervical mucous may pose a difficulty with conception. The cervical mucous provides a liquid medium for the sperm to travel through to the egg.
There are many factors that can lead to lack of cervical mucous. Low estrogen levels may cause low cervical mucous supply. Being very thin can decrease estrogen levels. As a women gets older, she naturally begins to make less cervical mucous. Many medications can decrease mucous production as well.
I would recommend that you consider seeing a Reproductive endocrinologist (an obstetrician specializing in fertility) if you are unable to conceive after one year of trying or if you have reasons to believe that you cannot conceive.
Staying very well hydrated will help increase mucous production as well. Avoid antihistamines or other medications that can decrease production. Your gynecologist should be able to tell you if any of your medicines can have this side effect.
Best wishes in your attempts to conceive. Let us know if we can be of any other help to you with information.
|flora***** - Tue Mar 27, 2007 5:06 am|
It has been suggested that having an LH surge means that my body is producing enough estrogen and that it is progesterone that is involved in cervical mucus production.
Having looked into the symptoms supporting lack if progesterone I feel like a link in the chain may have been found for years of feeling unwell. I suffered from major depression and although I am now over the worst of it the depression still hangs over my life.
I often feel 'unwell' with no particular symptoms but tiredness and a fuzzy head. I have mood swings, feel tearful, my libido is non existant. For two weeks prior to menstration my body bloats and I have tender breasts. I wake up exhausted with my face puffy and yellowish cicles around my eyes.
Could it be that these symtoms could be from lack of progesterone? Could it be that a simple treatment would give me a new lease of life and the baby my husband and I so badly want?
|Dr. Chan Lowe - Sat Mar 31, 2007 12:33 am|
It does seem possible that progesterone could be at fault. It takes both estrogen and progesterone for a complete cycle.
My knowledge of the specifics of this relationship is limited. I would recommend you follow up with your gynecologist. If progesterone is at fault, there are progesterone only pills that can be used as replacement. Typically they are used as contraceptives but they can likely be adjusted to work for hormone replacement as well.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.